MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SONICFUSION ULTRASONIC GENERATOR SONICPIN®; PIN, FIXATION, SMOOTH

STRYKER TRAUMA KIEL SONICFUSION ULTRASONIC GENERATOR SONICPIN®; PIN, FIXATION, SMOOTH
Catalog Number 19102000
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Machine started smoking inside operating room and cleaning crew noticed.This happened after hours and did not occur during a case.
 
Additional Manufacturer Narrative
The device was returned and examined.Visual inspection: the sonicfusion console was received with the warranty seal broken.The console was visually inspected, and it was confirmed, a brown fluid was identified throughout the internal components of the console.This fluid was found to have been ejected by an electrolytic capacitor in the power circuit on the power board of the console.There were no signs of burn.Based on above information.This is likely the result of an electrical short on the power board or external console resulting in heat leading to over-pressurization of the component.Review of complaint history, capa database and risk analysis did not identify any conspicuity.The review of the risk assessment indicated potential non-function was addressed adequately.There were no actions in place related to the reported event for the subject product.A review of the change history revealed the item in question had been manufactured according to current design version.However, no further information is available that would aid in determining a root cause of this occurrence.
 
Event or Problem Description

Brand Name
SONICFUSION ULTRASONIC GENERATOR SONICPIN®
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8409372
Report Number0009610622-2019-00106
Device Sequence Number240331
Product Code HTY
UDI-Device Identifier07613252495079
UDI-Public07613252495079
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number19102000
Device Lot NumberK0D12DB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;